Officers exposed to fentanyl in Chelsea speak about terrifying ordeal


Three police officers exposed to a powerful opioid while responding to a report of a car crash in Chelsea spoke about the terrifying ordeal.

The officers went to the area of 140 Williams St. near the Tobin Bridge Friday where they found three men in their 20s and 30s unresponsive inside a car.

They were able to revive the men with multiple doses of Narcan with six doses used on one person.

The officers initially didn’t think much when they were feeling lightheaded, but agreed to get evaluated after they were experiencing similar symptoms and noticed hazmat crews showing up.

“While I was giving CPR one of the fire lieutenants told us, ‘It might be fentanyl. Be careful,’” Officer Luis Tarraza said. “As soon as he said that, I started freaking out because I was in the van trying to pull this guy out; trying to put the vehicle in park.”

Doctors said the officers inhaled the drug once it went airborne in the van.

The officers said these responses are becoming too common and a new reality of danger they are facing on the streets.

Source